MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope
Model Number 277KB
Medical Device Problem Codes Material Separation (1562); Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a monopolar resectoscope cable burnt out during the procedure.The customer heard a loud band and noticed the cable was severed close to the resectoscope.The customer had to open another resectoscope tray.No patient involvement.No information on length of surgical delay or prolongation of surgery.The procedure was completed without any patient injury or harm reported.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The following products were returned to the manufacturer for inspection: product a: 277kb - unipolar high-frequency cord, 300 cm.Product b: 27050e - working element.Product c: 011110-10 - electrode, unipolar, angled (not returned).Investigation findings product a - high-frequency cord (277kb) the customer's reported issue was confirmed during the manufacturer's technical inspection.The most probable root cause is aging and wear and tear due to prolonged use.The cable was manufactured in september 2016, and given its age, it is assumed that the product underwent a high number of reuses.Inspection revealed damage consistent with electrical failure: likely internal copper wire breakage, increasing electrical resistance as more strands break, resistance rises, causing higher current stress from the hf generator.This leads to sparking and insulation breakdown, producing loud sounds and visible sparks or flames during use the instructions for use (ifu) clearly highlight: pre-use inspection requirements potential failure modes of the product.Product b - working element (27050e) product b was inspected and found to be functioning properly.No defects contributing to the reported incident were identified.Product c - electrode (011110-10).This item was not returned for investigation and was reportedly discarded by the user.Based on the information available, product c is assessed as not causative in this case.Conclusion the reported issue is attributed to the normal aging and mechanical wear of product a (277kb high-frequency cord).Due to the age and assumed repeated use, the electrical safety of the device could no longer be ensured, leading to the observed malfunction.No manufacturing defects were identified during the investigation.Users should follow the ifu recommendations for regular inspection and timely replacement of reusable devices to prevent similar occurrences.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
Resectoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21426841
Report Number9610617-2025-00262
Device Sequence Number7913917
Product Code FJL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer06/18/2025
09/04/2026
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/30/2025
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown